Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 421, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 4, 2023, 6:11 PM CDT for Rogers County, Wagoner County, Oklahoma. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 4, 2023, 6:11 PM CDT (23:11 UTC)
- Expired
- Oct 4, 2023, 7:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Rogers County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 8 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 6:35 PM CDT | TSTM WND DMG | 1 Sw Tiawah, OK | Report of significant tree damage. Roof damage to homes. Winds estimated to 80 mph. |
| Oct 4, 6:45 PM CDT | TSTM WND DMG | 1 Ssw Tiawah, OK | Report of tree limbs broken and shingles damaged. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 4, 2:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
610
WUUS54 KTSA 042311
SVRTSA
OKC131-145-050000-
/O.NEW.KTSA.SV.W.0421.231004T2311Z-231005T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
611 PM CDT Wed Oct 4 2023
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southern Rogers County in northeastern Oklahoma...
Northwestern Wagoner County in northeastern Oklahoma...
* Until 700 PM CDT.
* At 611 PM CDT, a severe thunderstorm was located 4 miles southeast
of Catoosa, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Claremore... Catoosa...
Verdigris... Taiwah...
Tiawah...
This includes Interstate 44 between mile markers 235 and 257.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3633 9543 3632 9543 3606 9566 3610 9576
3616 9576 3616 9578 3642 9560
TIME...MOT...LOC 2311Z 211DEG 22KT 3615 9570
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
359
WWUS54 KTSA 042330
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
630 PM CDT Wed Oct 4 2023
OKC145-042339-
/O.CAN.KTSA.SV.W.0421.000000T0000Z-231005T0000Z/
Wagoner OK-
630 PM CDT Wed Oct 4 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WAGONER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3642 9560 3633 9543 3631 9543 3631 9544
3614 9559 3614 9561 3616 9562 3616 9567
3617 9568 3621 9569
TIME...MOT...LOC 2329Z 221DEG 20KT 3622 9561
$$
OKC131-050000-
/O.CON.KTSA.SV.W.0421.000000T0000Z-231005T0000Z/
Rogers OK-
630 PM CDT Wed Oct 4 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CENTRAL ROGERS COUNTY...
At 629 PM CDT, a severe thunderstorm was located 3 miles southwest of
Tiawah, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Claremore... Taiwah...
Tiawah...
This includes Interstate 44 between mile markers 242 and 257.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3642 9560 3633 9543 3631 9543 3631 9544
3614 9559 3614 9561 3616 9562 3616 9567
3617 9568 3621 9569
TIME...MOT...LOC 2329Z 221DEG 20KT 3622 9561
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 2:17 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Oct 4, 2:17 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
217 PM CDT Wed Oct 4 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Through Tonight)
Issued at 215 PM CDT Wed Oct 4 2023
Multiple areas are favored for thunderstorm development in the
near term. The most robust development at the moment is along the
outflow boundary from the morning storms, extending along a
corridor just south of I-44. Coverage is also expanding across
south central and southeast Oklahoma within a region of low to mid
level warm advection. Finally, a few storms are trying to develop
ahead of the main cold front in north central Oklahoma just
northwest of the forecast area. Coverage is likely to continue to
expand along the outflow boundary and also the warm advection
region through the afternoon as faster upper level flow approaches
from the west. Instability and shear will support an isolated
strong to severe threat this afternoon for storms in eastern
Oklahoma. Of more importance, however, is that any afternoon
storms that move across southeast Oklahoma could set the stage for
localized flooding overnight.
The primary severe weather risk for southeast Oklahoma will
accompany a thunderstorm complex expected to organize from storms
developing to the west this afternoon ahead of the main upper
level trough. Waning instability should limit the hail potential,
with damaging winds being the main concern. Additional heavy rain,
given precipitable water values around 3 standard deviations above
normal, will increase the threat for flooding in far southeast
Oklahoma. A Flood Watch has been issued for Pushmataha and
Choctaw counties this evening and into pre-dawn Thursday. The
approach of the upper level trough should also lead to expanded
thunderstorm coverage farther north along the cold front itself
as it begins to move southward across the region, although the
evolution of the storms to the south could impact how much
expansion actually occurs.
&&
.LONG TERM...
(Tomorrow through Wednesday)
Issued at 215 PM CDT Wed Oct 4 2023
Showers and thunderstorms should continue into tomorrow morning in
southeast Oklahoma and into western Arkansas before moving out mid
to late afternoon. The heavy rain and severe weather threats
should be gone by then, however. With upper level troughing
continuing over the Northern Plains, a secondary, stronger cold
front will push through the area during the day Friday and into
Friday night, bringing much cooler conditions to the region for
the weekend. Northerly winds should be breezy immediately
following the front also. While an increase in cloudiness should
accompany the front, the low to mid levels are expected to be dry
enough to preclude any shower or thunderstorm threat. Lows
Saturday morning should dip into the 30s for parts of northeast
Oklahoma and far northwest Arkansas, with an outside chance of
some frost.
Northwest flow aloft will persist into early next week, keeping
seasonable temperatures and dry conditions in the area. An upper
level trough is expected to organize in the Rockies mid to late
week, leading to a return to southerly winds, increasing moisture,
near to above normal temperatures and shower and thunderstorm
chances.
&&
.AVIATION...
(18Z TAFS)
Issued at 1237 PM CDT Wed Oct 4 2023
RA/TSRA impacts at the TAF sites through much of the afternoon
will be brief, with MVFR cigs/vsbys as temporary restrictions.
Coverage of RA/TSRA will increase this evening as a cold front
moves through the area, with the window for convection between
00z-06z for the E OK sites and 02z-08z across the NW AR sites.
Cigs will lower to IFR categories along with MVFR/brief IFR vsbys
in TSRA. Once RA/TSRA moves east, MVFR vsbys in light fog and
IFR cigs (brief LIFR cigs possible across the NW AR sites
possible)will prevail through mid morning, though MVFR cigs will
prevail through the remainder of the period, with cigs improving
to VFR across the OK sites sites between 13z-15z.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 64 80 52 72 / 90 20 0 0
FSM 67 78 57 77 / 90 60 0 0
MLC 64 77 54 75 / 90 30 0 0
BVO 59 81 47 71 / 80 10 0 0
FYV 61 76 48 72 / 90 60 0 0
BYV 62 75 50 69 / 80 70 0 0
MKO 64 78 53 73 / 80 40 0 0
MIO 63 78 49 68 / 80 30 0 0
F10 63 78 53 73 / 90 30 0 0
HHW 65 78 57 78 / 100 40 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 7 PM CDT this evening through Thursday morning
for OKZ049-053.
AR...None.
&&
SHORT TERM...22
LONG TERM....22
AVIATION...23Hazardous weather outlook, Oct 4, 4:45 PM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 445 PM CDT Wed Oct 4 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 445 PM CDT Wed Oct 4 2023 ...SEVERE THUNDERSTORM AND FLASH FLOODING THREAT TONIGHT IN SOUTHEAST OKLAHOMA... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Southeast and East Central Oklahoma. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma. ONSET...Ongoing. AREA AT GREATEST RISK...Southeast Oklahoma. DISCUSSION... Strong to severe thunderstorms are ongoing across parts of eastern Oklahoma to the south of Interstate 40 late this afternoon. Additional strong to severe thunderstorms across western and central Oklahoma are expected to continue to push eastward, organizing into a complex, posing a continued threat of severe weather to parts of southeast and east central Oklahoma through the evening. Large hail up to the size of golf balls and damaging winds in the 60 to 70 mph range could occur with the strongest storms. The severe weather threat should diminish late evening into early Thursday morning. In addition to the severe weather threats, heavy rainfall will remain a concern for much of eastern Oklahoma through the evening. Repeated rounds of heavy rain are expected in southeast Oklahoma tonight, leading to an increasing threat for flash flooding that should continue into early Thursday morning. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential. FRIDAY...High Wind Potential. SATURDAY THROUGH TUESDAY...No Hazards. EXTENDED DISCUSSION... Showers and thunderstorms will likely be ongoing Thursday morning across parts of the area southeast of Interstate 44. Cooler and drier air will move in from the northwest during the day behind a cold front, bringing a prolonged period of dry weather to the region. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Oct 4, 5:36 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
536 PM CDT Wed Oct 4 2023
OKZ059-064-042300-
Pawnee OK-Creek OK-
536 PM CDT Wed Oct 4 2023
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CREEK AND SOUTH
CENTRAL PAWNEE COUNTIES THROUGH 600 PM CDT...
At 536 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles east of Pawnee to 4 miles west of Yale.
Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Pawnee... Drumright...
Oilton... Jennings...
Hallett... Blackburn...
Maramec... Skedee...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3640 9679 3639 9661 3637 9659 3639 9655
3639 9652 3637 9652 3634 9657 3632 9657
3630 9656 3630 9652 3633 9649 3598 9653
3599 9662 3616 9662 3616 9682 3623 9682
TIME...MOT...LOC 2236Z 277DEG 21KT 3632 9674 3609 9678
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHLocal storm report, Oct 4, 5:39 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
539 PM CDT Wed Oct 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM Hail 3 WNW Bixby 35.95N 95.93W
10/04/2023 E1.00 inch Tulsa OK Public
&&
JDSLocal storm report, Oct 4, 5:47 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
547 PM CDT Wed Oct 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM Hail 3 SSW Broken Arrow 36.01N 95.81W
10/04/2023 E0.75 inch Tulsa OK Public
&&
JDSLocal storm report, Oct 4, 5:55 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
555 PM CDT Wed Oct 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM Hail 1 SSW Broken Arrow 36.03N 95.80W
10/04/2023 E0.88 inch Tulsa OK Emergency Mngr
Report of dime to nickel size hail at
Washington and Elm in Broken Arrow.
&&
JDSSpecial weather statement, Oct 4, 5:58 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
558 PM CDT Wed Oct 4 2023
OKZ054-059-064-042330-
Osage OK-Pawnee OK-Creek OK-
558 PM CDT Wed Oct 4 2023
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN OSAGE...NORTHWESTERN
CREEK AND SOUTHEASTERN PAWNEE COUNTIES THROUGH 630 PM CDT...
At 558 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles west of Hominy to 4 miles west of
Drumright. Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Hominy... Cleveland...
Drumright... Oilton...
Jennings... Osage...
Hallett... Terlton...
Shamrock... Silver City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3647 9649 3651 9622 3588 9652 3588 9662
3616 9662 3616 9664
TIME...MOT...LOC 2258Z 251DEG 22KT 3643 9646 3597 9667
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHLocal storm report, Oct 4, 6:10 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Tulsa OK
610 PM CDT Wed Oct 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM Hail 3 SSE Catoosa 36.12N 95.73W
10/04/2023 E1.50 inch Wagoner OK Public
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 3:53 AM CDT | Special Weather Statement | TSA | Ottawa | 22 min |
| Oct 4, 4:47 AM CDT | Special Weather Statement | TSA | Okmulgee | 28 min |
| Oct 4, 10:48 AM CDT | Special Weather Statement | TSA | Pawnee | 42 min |
| Oct 4, 11:30 AM CDT | Special Weather Statement | TSA | Osage | 45 min |
| Oct 4, 12:11 PM CDT | Special Weather Statement | TSA | Washington | 49 min |
| Oct 4, 1:29 PM CDT | Flood Watch | TSA | Choctaw, Latimer, Pittsburg, Pushmataha | 12 hr |
| Oct 4, 2:53 PM CDT | Special Weather Statement | TSA | McIntosh | 37 min |
| Oct 4, 3:25 PM CDT | Special Weather Statement | TSA | McIntosh | 35 min |
| Oct 4, 3:27 PM CDT | Special Weather Statement | TSA | Hughes | 33 min |
| Oct 4, 3:37 PM CDT | Special Weather Statement | TSA | Choctaw | 38 min |
| Oct 4, 3:41 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 49 min |
| Oct 4, 3:49 PM CDT | Special Weather Statement | TSA | Haskell | 26 min |
| Oct 4, 4:08 PM CDT | Special Weather Statement | TSA | Choctaw | 52 min |
| Oct 4, 4:15 PM CDT | Special Weather Statement | TSA | Haskell | 30 min |
| Oct 4, 4:21 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 54 min |
| Oct 4, 4:29 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 46 min |
| Oct 4, 4:48 PM CDT | Areal Flood Advisory | TSA | McIntosh, Pittsburg | 3 hr |
| Oct 4, 5:00 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 60 min |
| Oct 4, 5:15 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 45 min |
| Oct 4, 5:18 PM CDT | Special Weather Statement | TSA | Tulsa | 27 min |
| Oct 4, 5:34 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 41 min |
| Oct 4, 5:36 PM CDT | Special Weather Statement | TSA | Pawnee | 24 min |
| Oct 4, 5:51 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 39 min |
| Oct 4, 5:58 PM CDT | Special Weather Statement | TSA | Pawnee | 32 min |
| Oct 4, 6:20 PM CDT | Special Weather Statement | TSA | Creek, Tulsa | 55 min |
| Oct 4, 6:23 PM CDT | Special Weather Statement | TSA | Creek | 37 min |
| Oct 4, 6:35 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 40 min |
| Oct 4, 6:44 PM CDT | Special Weather Statement | TSA | Tulsa | 16 min |
| Oct 4, 6:53 PM CDT | Special Weather Statement | TSA | Mayes | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.